Alert archive / Maryland / Flash Flood Warnings in 2001

Flash Flood Warning 18, NWS Pittsburgh, PA

June 27, 2001Garrett County, Maryland

NWS Pittsburgh, PA issued this flash flood warning at Jun 27, 2001, 5:48 PM EDT for Garrett County, Maryland. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2001, 5:48 PM EDT (21:48 UTC)
Expired
Jun 27, 2001, 8:45 PM EDT
In force
3 hr
Issued by
NWS Pittsburgh, PA
Area
Whole counties

County Garrett County, MD

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 9.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2001-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 521 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2001-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
521 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1194 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KPBZ 272151
FFWPBZ
MDC023-280045-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
548 PM EDT WED JUN 27 2001

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GARRETT COUNTY IN MARYLAND

* UNTIL 845 PM EDT

* AT 548 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED FLASH    
FLOOD PRODUCING RAINFALL IN THE SHIELDS RUN WATERSHED NEAR TABLE 
ROCK. RADAR ESTIMATES INDICATE THAT NEARLY 4 INCHES OF RAIN HAVE 
ACCUMULATED SINCE 5 PM.

* OTHER LOCATIONS IN THE WARNING INCLUDE...MOUNTAIN LAKE PARK...

<<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE
WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW
YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY. MOVE TO HIGHER GROUND.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 4:45 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jun 27, 4:45 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE PITTSBURGH PA
445 PM EDT WED JUN 27 2001

UPDATED ZONES TO PUT IN CHANCE POPS FOR EVENING SHOWERS AND
THUNDERSTORMS.

.PBZ...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

In the hours before

Special weather statement, Jun 27, 4:36 PM EDT, 1 hour 12 minutes before
WVZ041-272200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
436 PM EDT WED JUN 27 2001

...THUNDERSTORMS DUMPING VERY HEAVY RAIN...

A NEARLY STATIONARY CLUSTER OF THUNDERSTORMS IS CONTINUEING TO DUMP
VERY HEAVY RAIN BETWEEN THOMAS AND CANAAN HEIGHTS. RAINFALL AMOUNTS
WILL EXCEED 11/2 INCHES IN SOME LOCATIONS BY 5 PM...CAUSING WATER
PONDING AND DRAINAGE PROBLEMS IN LOW LAND AREAS.

REMAIN ALERT FOR POSSIBL@E WARNINGS. SEEK HIGH GROUND IF FLOODING
OCCURS.

Nearby

Flash Flood Warnings in Maryland, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.